Alert archive / Pennsylvania / Flash Flood Warnings in 2025
Flash Flood Warning 37, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 28, 2025, 8:35 PM EDT for Lancaster County, Pennsylvania. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2025, 8:35 PM EDT (00:35 UTC)
- Expired
- Jun 28, 2025, 11:16 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Lancaster County, PA
The radar
The Sterling radar (KLWX), 148 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 9:02 PM EDT | FLASH FLOOD | 2 Ssw Lancaster, PA | Water and debris across roadway at Hagar Street and Emerald Avenue in Lancaster. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2383 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
396
WGUS51 KCTP 290035
FFWCTP
PAC071-290345-
/O.NEW.KCTP.FF.W.0037.250629T0035Z-250629T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
835 PM EDT Sat Jun 28 2025
The National Weather Service in State College has issued a
* Flash Flood Warning for...
Central Lancaster County in south central Pennsylvania...
* Until 1145 PM EDT.
* At 835 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 1.5 inches of rain have
fallen. Additional rainfall amounts of 1 to 1.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lancaster, Columbia, Millersville, Willow Street, East Petersburg,
Paradise, Salunga-Landisville, Strasburg, Mountville, Smithville,
Safe Harbor, Lampeter, Intercourse, Conestoga, Washington Boro,
Gordonville, Bird-In-Hand, Smoketown, Refton and Millersville
University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3989 7637 3992 7640 3995 7648 4000 7650
4003 7652 4008 7648 4009 7644 4008 7625
4006 7605 3990 7619
FLASH FLOOD...RADAR INDICATED
$$
Bowen1 follow-up statement
702
WGUS71 KCTP 290316
FFSCTP
Flash Flood Statement
National Weather Service State College PA
1116 PM EDT Sat Jun 28 2025
PAC071-290326-
/O.CAN.KCTP.FF.W.0037.000000T0000Z-250629T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lancaster PA-
1116 PM EDT Sat Jun 28 2025
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL LANCASTER COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3989 7637 3992 7640 3995 7648 4000 7650
4003 7652 4008 7648 4009 7644 4008 7625
4006 7605 3990 7619
$$
BowenWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 7:33 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 28, 7:33 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service State College PA 733 PM EDT Sat Jun 28 2025 .SYNOPSIS... * The coverage of storms will decrease into the evening with widespread patchy fog developing over most of CPA tonight. * Sunday will be the best day of the last weekend of June with lower humidity and rain-free/dry conditions * Stormy pattern resumes early next week with renewed risk of strong to severe storms and locally heavy rainfall && .NEAR TERM /UNTIL 7 AM SUNDAY MORNING/... A few stay isolated showers and storms remain in the CWA, however the threat for severe weather and flooding has mostly ended for the evening. Low status and billow clouds over the eastern half of the CWA kept the airmass mostly stable through the early afternoon hours preventing the line of storms that came through from being too unruly. The aforementioned clouds eventually broke up, allowing for some airmass modification and a few storms to kick up in the Lower Susquehanna Valley, but instability was limited due to the short amount of time that area saw direct sunlight. The remaining convection over CPA will dissipate over the next couple hours, and rain chances drop to near zero just after midnight tonight. Given the ample moisture across the ground and diminishing winds overnight, widespread patchy fog is expected to develop across most of the area. Anticipate some visibility reductions, especially during the pre dawn hours of the morning. Lows tonight will reach near 70 across the southeast to the upper 50s in the northwest mountains. && .SHORT TERM /7 AM SUNDAY MORNING THROUGH MONDAY NIGHT/... Sfc high pressure building into CPA behind the front provides a dry period tonight through Sunday. Sunday will see a return of sunshine, drying conditions, and warmer temperatures once high pressure is in control. High temps on Sunday will reach the low 80s across the northern tier of the commonwealth to the low 90s near south central PA along the Mason Dixon line. The stormy and unsettled pattern resumes early next week with a shortwave trough progressing through the Great Lakes sending a quasi stationary/warm and cold front through the region Monday and Tuesday. Partly cloudy skies to begin the day on Monday will allow for plenty of destabilization of the atmosphere. That combined with ample moisture returns from the south will provide the ingredients for another round of strong storms Monday afternoon ahead of and along the front. Isolated strong to severe thunderstorms with gusty winds and heavy rainfall are possible. && .LONG TERM /TUESDAY THROUGH SATURDAY/... For now, the signal is relatively weak for rainfall leading up to the 4th of July. However, another northern stream front will keep low POPs in the forecast for Independence Day. Whether or not we see precipitation for the 4th will be dependent on how quickly the upper level low lifts out of New England and gets replaced by building region over the central US. Temperatures by the middle of next week are progged to be just above to near climo. && .AVIATION /23Z SATURDAY THROUGH THURSDAY/... Scattered showers and a few thunderstorms will continue to drift eastward across the area, mainly south of I-80, this evening. A localized downpour is possible. As skies clear overnight, there is the potential for fog development. Have hinted at this possibility in each of the TAFs, and hit BFD the hardest where the confidence is the highest in reduced vsbys. After any fog mixes out, expect dry weather and widespread VFR conds for Sunday. The next cold front will arrive early next week. Some of the accompanying storms could be on the strong side once again. Outlook... Sun...AM fog, then VFR. Mon-Tue...SHRA/TSRA expected, with periods of fog and low clouds overnight. Wed...AM fog, then VFR. Thu...Primarily VFR, although a few aftn SHRA/TSRA are possible. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Steinbugl/Bowen NEAR TERM...Steinbugl/Bowen SHORT TERM...Bowen/Tyburski LONG TERM...Steinbugl/Bowen AVIATION...Evanego
Hazardous weather outlook, Jun 28, 7:08 PM EDT, 1 hour 27 minutes before
Hazardous Weather Outlook National Weather Service State College PA 708 PM EDT Sat Jun 28 2025 PAZ004>006-010>012-037-041-042-046-292315- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Tioga- Northern Lycoming-Sullivan-Southern Lycoming- 708 PM EDT Sat Jun 28 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ033>036-057>059-063>066-292315- Somerset-Bedford-Fulton-Franklin-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- 708 PM EDT Sat Jun 28 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isolated strong to severe thunderstorms with gusty winds and heavy rainfall are possible Monday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ017>019-024>028-045-049>053-056-292315- Clearfield-Northern Centre-Southern Centre-Cambria-Blair-Huntingdon- Mifflin-Juniata-Southern Clinton-Union-Snyder-Montour-Northumberland- Columbia-Perry- 708 PM EDT Sat Jun 28 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isolated strong to severe thunderstorms with gusty winds and heavy rainfall are possible Monday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 28, 4:09 PM EDT, 4 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
409 PM EDT Sat Jun 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM Tstm Wnd Dmg 4 WNW Hughesville 41.26N 76.80W
06/28/2025 Lycoming PA 911 Call Center
Trees/wires down in Muncy Twp.
&&
MRSLocal storm report, Jun 28, 4:31 PM EDT, 4 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
431 PM EDT Sat Jun 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM Tstm Wnd Dmg Loganton 41.03N 77.31W
06/28/2025 Clinton PA 911 Call Center
Multiple trees and wires down in Loganton.
&&
JABNearby
Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.